2 steps forward 5 steps back!!!

Hello all,

Just wanted to check in again for some advice and I guess reassurance.

Been on Levothyroxine for just over 6 weeks now. Was tested after 4 weeks because my symptoms were awful and also because I had a history of 7 months gut pain, nausea, bloating, poor appetite. I have had endoscopy, ultra sound, barium swallow and CT scan for this, all came back clear so heading towards a functional gut disorder type diagnosis I suppose ( although still have no clear diagnosis) Also have a longer history of quite severe depressive illness, which has got significantly better, apart from being depressed about feeling so physically awful :-) my thyroid test results were posted in my previous post and they showed slow but steady progress in the right direction. My tests included my T3 which gave me some confidence that my GP was being supportive and proactive. I have been flagged up as insufficient on vitamin D and he has me on a 7 weeks course to boost my levels with a plan to re test vitamin D and thyroid when the vit D had run its course. So 6 weeks to go before re test. He will not test for B12.

What prompted me to send this post is this: last week I had 5 really good days. My gastric symptoms had improved, as had my energy and general aches and pains. Then at the weekend I started to go downhill again with all my previous symptoms returning. My blood pressure dropped from my regular 128/80 to 103/70 and I felt sick and washed out for a couple of days. It is beginning to rise a little now so don't feel quite so grim.

The only other 'blip' on my horizon is that I found out last week that I have to have a colonoscopy due to some thickening being found on a CT they did of my bowel in February. No other red flag symptoms so I'm not panicking too much, although I dread the procedure, especially the preparation for it. I understand that thickening could be inflammatory disease or polyp and I'm trying not to think about the possibility of cancer, especially as I'm not showing other symptoms in my bowel and not losing weight, in fact gained quite a bit due to the hypo. Anyway, we will see.

Is this 2 steps forward 5 steps back pattern familiar to others? It's enormously frustrating to get a quick fix of what it feels like to be healthy and then feel that your are going in reverse. I know that I'm still very early days with treatment and I'm only on 50 mg. I would have thought a return of symptoms after 5 days improvement would be a clear indication of an increase being needed sooner, but what do I know! My gastric symptoms were improving over that 5 days, which was very encouraging.

Sorry about the length of this post but im just desperate to get that improvement back again. I have wondered about T3 private purchase but I think I'm still early days on the Levo and also I have read that T3 can potentially cause gastric symptoms albeit just initially and I'm trying very hard to keep my tummy happy. Going on Levo caused my gut pain for several weeks which has now subsided.

Any advice would be very gratefully received.

Love Hattie x

6 Replies

oldestnewest
  • Yes, very common! It's not just you. :-)

    Keep in mind the more they test and intervene the more they will find and the more reactions we have to the intervention, so one thing goes wrong and it can feel like everything is unravelling.

    Good luck w your colonoscopy. I hope they find all is well. :-)

  • Thank you, that is very reassuring to hear.

  • It is the norm it would seem 😏 and it's very frustrating. There is no 'fuel guage' to know how much energy is left in the tank. I had the same thing - first 6 weeks felt real improvement and then went downhill and return of symptoms in weeks 7 and 8. Dose increase has helped and now 4 weeks on feel greater improvements. It us very trying on patience - pacing is hard to do.

    But the good thing is you are seeing an improvement 😊 .

    Really hope you get the gastric issues in check. Best wishes from another newbie.

  • Thanks SolsticeSs, good again to hear I'm not alone. Isn't it ridiculous though that with all the medical miracles they can perform but they still can't conquer a hormone problem!

  • Thanks SolticeSS, kind of you to reply. I can hardly believe with the wonders that go on in medical science that they can't sort something like this out more efficiently. My Dad s 97 and last year he had a heart attack, wasn't expected to last. He recovered against all odds and they whisked him off to Kings College and gave him a new Tavi valve and pacemaker. And yet his 56 year old daughter who up to a few years ago was fit is now rotting, hardly able t move some days and just been thrown a little pill and being told to go away and die quietly! Sorry for the outburst, some days it just really gets to me that the NHS can be so brilliant on somethings and so diabolical on others. I'll shut up now😬

    Bless you for coming back to me

    Hattie x

  • I very much agree, as do the majority of this forum. Sadly, more money gets wasted on treating symptoms (or rather misdiagnosis symptoms) than looking for and treating the root cause. It's a terrible waste and could so readily be avoided. But I agree when it comes to major interventions the NHS is brilliant. Just wish it could see that efforts put into preventative medicine are worthwhile.

    However for us hashi hypos this forum is invaluable for info and guidance so we can help ourselves to get well. Best wishes 😊

You may also like...